Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Elevated ALT level, taking medication for BP. Is this a cause for concern?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12280 Questions
Question
58 YEAR OLD MALE 5'9" 210 POUNDS NO ALCOHOL BLOOD PRESURE MED ONLY. ROUTINE BLOOD TEST SHOWED ALT LEVEL OF 42, NOT BEEN ELEVATED IN THE PAST. IS THIS CAUSE FOR CONCERN? rEG DOCTOR DID NOT SEEMED TO CONCERNED.
Posted Fri, 20 Apr 2012 in Liver and Gall Bladder
 
 
Answered by Dr. Rakhi Tayal 3 hours later
Hello,
Thanks for posting your query.
This is a common query by most people who have taken a liver function test.

I would like to clarify that when a liver function test is interpreted there two things to consider: Symptoms and Level of liver enzymes.

If the patient has no symptoms and the levels are not more than three times the baseline values then it is considered normal. In your case the rise of serum ALT (Alanine amino transferase) levels to 42 is not at all significant.

In most of the cases such mildly elevated levels return back to normal in few days on their own. There is nothing worrisome in your reports.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor